MAUDE Adverse Event Report: ABBOTT MEDICAL FlexNav Delivery System; Aortic Valve, Prosthesis, Percutaneously Delivered

ABBOTT MEDICAL FlexNav Delivery System; Aortic Valve, Prosthesis, Percutaneously Delivered
Model Number FNAV-DS-SM
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Brain Injury (2219); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/16/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm navitor vision valve was selected for implant using a small flexnav delivery system (ds).Prior to the procedure, the patient was considered a high-risk patient with severe vascular disease.The patient has a prior medical history of atrial fibrillation (afib) and renal insufficiency.Both femoral accesses were observed to be small and calcified.12fr, non-abbott introducer sheath (is) was inserted through the left carotid vessel.Pre-implant balloon valvuloplasty (pre-bav) was performed using a 20mm, non-abbott balloon.During the procedure, temporary pacemaker placed, the ds was observed to be on the inner curvature due to the access site.In order to centralize, the ds and non-abbott wire were pushed at the same time.Several partial and full recaptures (more than two times) were also performed to centralize the ds, and the valve was able to be implanted.It was reported that manual resheath was performed to retrieve the system.At this moment, the patient's pressure dropped; circumferential pericardial effusion was noted in the apex; progressed to cardiac tamponade due to ventricular laceration.Pericardial drainage was performed and the patient was transferred to surgery.Post-surgical.The patient was in a stable condition.The patient had extended hospitalization.On an unknown date in (b)(6) 2026, the patient was pronounced to be deceased.The user believes that the pericardial effusion was due to the procedure complication (difficulty to centralize the ds due to the selection of access site).The implanter classified this death as being related to the patient's comorbidities.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm navitor vision valve was selected for implant using a small flexnav delivery system (ds).Prior to the procedure, the patient was considered a high¿risk patient with severe vascular disease.The patient has a prior medical history of atrial fibrillation (afib) and renal insufficiency.Both femoral accesses were observed to be small and calcified.12fr, non-abbott introducer sheath (is) was inserted through the left carotid vessel.Pre-implant balloon valvuloplasty (pre-bav) was performed using a 20mm, non-abbott balloon.During the procedure, temporary pacemaker placed, the ds was observed to be on the inner curvature due to the access site.In order to centralize, the ds and non-abbott wire were pushed at the same time.Several partial and full recaptures (more than two times) were also performed to centralize the ds, and the valve was able to be implanted.It was reported that manual resheath was performed to retrieve the system.At this moment, the patient's pressure dropped; circumferential pericardial effusion was noted in the apex; progressed to cardiac tamponade due to ventricular laceration.Pericardial drainage was performed and the patient was transferred to surgery.Post-surgical.The patient was in a stable condition.The patient had extended hospitalization.On an unknown date in (b)(6) 2026, the patient was pronounced to be deceased.The user believes that the pericardial effusion was due to the procedure complication (difficulty to centralize the ds due to the selection of access site).The implanter classified this death as being related to the patient's comorbidities.
 
Additional Manufacturer Narrative
An event of off-label use, pericardial effusion, cardiac tamponade, hypotension, and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported pericardial effusion and cardiac tamponade appear to be related to procedural factor due to left ventricular laceration.However, the cause of the reported laceration could not be conclusively determined.The cause of the reported patient hypotension, cerebral injury, and subsequent death could not be determined.The reported hospitalization, unexpected medical intervention, and surgical intervention were results of case-specific circumstances as pericardiocentesis was performed and the patient was transferred to surgery.The reported off-label use was associated with carotid artery access.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.It should be noted that per the instruction for use (ifu), ¿indications: the flexnav¿ delivery system is indicated for transfemoral or subclavian/axillary delivery of the navitor¿/navitor titan¿ valve.¿ ¿caution: do not re-sheath the valve more than two times.If additional positioning attempts are needed, completely re-sheath the valve and remove the valve from the patient.Use a new valve and delivery system to complete the procedure.¿ codes removed: health effect-clinical code: medical device problem code: 2017.

Brand Name
FlexNav Delivery System
Common Device Name
Aortic Valve, Prosthesis, Percutaneously Delivered
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg#3007113487
177 county road b east
st. paul MN 55117 -178
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key24840975
Report Number2135147-2026-02364
Device Sequence Number13030850
Product Code NPT
UDI-Device Identifier05415067031372
UDI-Public(01)05415067031372(17)271130(10)11173478
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFNAV-DS-SM
Device Catalogue NumberFNAV-DS-SM
Device Lot Number11173478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer07/20/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale